Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have warts on base of penis. Have itching. Prescribed Podowart. Have acute burning sensation. What can be done?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1197 Questions
Question
I have a 4 warts about the size of chickpea from tha last 2-3 years on the base of the penis where the pubic hairs grow...earlier I ignored them but itching occurs in them recently..Doctor advices me to use Podowart S on them..i am using podowart from last 2 days twice daily..today I have an acute burning sensation on the wart and the skin around it.i cant even walk properly coz of it...please suggest the best way to apply podowart and if the burning sensation is normal or not..how can I make out if the podowart solution is really working or not..should I have to scrap the wart everyday..i m afraid t do it as it can be painful..please advice
Posted Fri, 23 Aug 2013 in Sexually Transmitted Diseases
 
 
Answered by Dr. Anjana Rao Kavoor 1 hour later
Hi XXXXX,
Thanks for writing in to us.

From what is written in your query, its genital warts and is caused by human papilloma virus. Itching occurs after a few months in the lesions.

Your doctor was right in giving you Podowart S. For best result apply one drop of 0.5% podophyllum solution to the affected area twice a day for three days. Do not use too much because your skin may get small ulcers. The best way would be to apply the podowart with an ear bud. Be careful not to apply too much.

There will be little burning, it is more if you are applying higher quantity than required. Do not scrape wart every day. It is keratolytic, which means the warts will come off after a while themselves.

If there is severe burning, pain and swelling then always contact your doctor.

I hope this answers your question,
Write back in case of doubts,
Dr. A. Rao. Kavoor.
Above answer was peer-reviewed by
 
Follow-up: Have warts on base of penis. Have itching. Prescribed Podowart. Have acute burning sensation. What can be done? 18 minutes later
perhaps I hv applied a little too mch yesterday as th skin around it gets too sensitive n white n soft..thr is quite of lot of pain and sm swellin in th wart too..the surrounded area get rashes too..it lots of pain even whn my garments get touched while moving....can I apply neosporin powder on th surrounded skin..should I wash th wart wth water..any suggestion t reduce pain temperarily..wht should be my future course of action...
 
 
Answered by Dr. Anjana Rao Kavoor 5 hours later
Hi XXXXX,
Thanks for writing in with update and picture.

You have applied much more than necessary and that is the cause of your burning. As I have said earlier, Podowart S should be applied just one drop with an ear bud. I would like to make you aware that Podowart S is very XXXXXXX for normal skin and if you are having swelling and pain, please do not apply next dose of Podowart S and consult dermatologist immediately. I suggest you wash your genitals and apply little Vaseline to the swollen and painful areas. A dermatologist will give you further medication depending on the area affected.

I hope this answers your question,
Write back in case of doubts,
Dr. A. Rao. Kavoor.
Above answer was peer-reviewed by
 
Follow-up: Have warts on base of penis. Have itching. Prescribed Podowart. Have acute burning sensation. What can be done? 10 hours later
thnx fr your timely suggestion..I went t a dermotologist n he suggested me laclav-625 n labiotin tablets along with L M SONE F cream..he suggested me tht he wl burn off the wart once my surrounded skin gets better.. the idea of burning a wart is a bit.scary...how the burning is done..is it painful...is there any better non painful method of wart removal..podowart deteriotes my.condition...so please suggest accordingly
 
 
Answered by Dr. Anjana Rao Kavoor 1 hour later
Hi XXXXX,
Thanks for writing in with update.

I am glad that you went to a dermatologist immediately and took treatment. There was a high risk of serious injury to skin over your penis.

Your medications are explained as follows:
Gloclav (Laclav is not correct name I guess) is antibiotic and will protect from infection.
Labiotin is vitamin supplement.
L M SONE F cream contains anti inflammatory and steroid for healing and to decrease pain.

He might burn your warts with electrosurgery or laser surgery, please ask your doctor for complete details regarding the procedure he will use. It is nearly painless, like mosquito bites so please don’t worry. You will be given local anaesthesia and pain killers as necessary. The procedure will get over in minutes. The pain may be relieved after a day or two.

There are three methods of surgical removal of genital warts in use.
1.     Laser surgery
2.     Electrosurgery with either electrodesiccation or loop electrosurgical excision procedure (LEEP)
3.     Cryosurgery
4.     Simple surgical excision with a scalpel, scissors, or curette

Podowart is one of the less painful ones but then applying by yourself can become XXXXXXX as you have experienced. Other medications are Imiquimod, Interferon alfa but will take lot of time and need medical supervision.

I hope this answers your question,
Write back in case of doubts,

If you do not have further doubts, I request you to please close this thread and post a feedback.

Dr. A. Rao. Kavoor.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor